MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS
Model Number IPN920047
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "dilator could not be put into the sheath there was a kink in the sheath".The issue was detected prior to insertion.It was reported there was a minimum delay to replace the sheath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, opened sheath/dilator assembly for analysis.No definite signs of use were observed on the returned components.Visual analysis revealed that the sheath body was kinked.Microscopic examination confirmed the damage.The damage appears consistent with defects caused by shipping and handling.It was also noted that the sheath pouch was returned severely folded and creased in several locations.When placing the sheath back into the pouch , the kink on the sheath was in the same location as one of the creases in the pouch.The crushed section of the returned sheath measured 77mm from the distal tip.The sheath body length from the hub to the distal tip measured 18", which is within the specification limits of 17 1/8"-18 1/8" per the sheath ext with dilator product drawing.The sheath body outer diameter in an area that was not crushed measured 0.1274", which is within the specification limits of 0.124"-0.128" per the sheath wrapped product drawing.The sheath inner diameter at the distal tip measured 0.097" , which is within the specification limits of 0.097"-0.099" per the sheath ext with dilator product drawing.The dilator was inserted through the proximal end of the sheath.Despite the damage to the sheath, the dilator was able to pass with little to no issues.Performed per ifu statement, "ensure dilator hub fully snaps into sheath cap".Packaging r & d was contacted and they indicated that the failure mode appears consistent with damage due to storage/shipping.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "precaution: do not withdraw dilator until sheath is well within vessel to minimize the risk of sheath tip damage.Do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished , determine cause using fluoroscopic guidance and request further consultation, if necessary." the report of a damaged sheath was confirmed through complaint investigation.Visual analysis revealed that the sheath was kinked.Despite the damage, the sheath met all relevant dimensional requirements, and the dilator was able to pass through all areas of the sheath.Based on the customer report that the defect was found during use, the sample received, and past comments from packaging r & d, the root cause for this issue is storage/shipping related.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET:
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16897017
Report Number9680794-2023-00326
Device Sequence Number12340311
Product Code DQY
UDI-Device Identifier10801902192483
UDI-Public10801902192483
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920047
Device Catalogue NumberCL-07745
Device Lot Number14F22B0202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown